Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 29, 2007, 6:09 PM EDT for Lee County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 29, 2007, 6:30 PM EDT
- In force
- 21 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Lee County, FL
The radar
The Tampa radar (KTBW), 138 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTBW 292210 TORTBW FLC071-292230- /O.NEW.KTBW.TO.W.0010.070629T2209Z-070629T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 609 PM EDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL LEE COUNTY IN FLORIDA. * UNTIL 630 PM EDT * AT 609 PM EDT...A TORNADO WAS LOCATED OVER CENTRAL LEE COUNTY NEAR BUCKINGHAM. THE STORM WAS NEARLY STATIONARY. * THE TORNADO WILL BE NEAR... BUCKINGHAM. AT 609 PM EDT...EMERGENCY MANAGEMENT OFFICIALS RELAYED A REPORT OF A TORNADO ONGOING NEAR THE GULF COAST CENTER. THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND BODY WITH PILLOWS OR BLANKETS. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2655 8171 2654 8182 2666 8186 2668 8174 $$ 63
1 follow-up statement
000 WWUS52 KTBW 292227 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 626 PM EDT FRI JUN 29 2007 FLC071-292236- /O.EXP.KTBW.TO.W.0010.000000T0000Z-070629T2230Z/ LEE- 626 PM EDT FRI JUN 29 2007 ...THE TORNADO WARNING FOR CENTRAL LEE COUNTY WILL EXPIRE AT 630 PM EDT... AT 609 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A TORNADO NEAR BUCKINGHAM. NO ADDITIONAL REPORTS HAVE BEEN RECEIVED SINCE THEN. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM REMAINED STATIONARY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2655 8171 2654 8182 2666 8186 2668 8174 $$ 63
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 29, 1:31 PM EDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 29, 1:31 PM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 131 PM EDT FRI JUN 29 2007 .SHORT TERM (TONIGHT - SUNDAY)...A WEAK TROUGH OF LOW PRESSURE OVER THE SOUTHERN PENINSULA EARLY THIS AFTERNOON IS FORECAST TO MEANDER EVER SO SLOWLY NORTH INTO THE CENTRAL PENINSULA TONIGHT AND SATURDAY. THE TROUGH IS THEN FORECAST TO LIFT NORTHEAST AND GET ABSORBED INTO A BAROCLINIC ZONE OVER THE SOUTHEASTERN U.S. ON SUNDAY. ABUNDANT TROPICAL MOISTURE (PWS AOA 2) WRAPPING AROUND THIS FEATURE COMBINED WITH SEA AND LAKE BREEZE CIRCULATIONS AND DAYTIME HEATING WILL CONTINUE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA...ALONG WITH SOME LOCALLY HEAVY RAINFALL THROUGH THE UPCOMING WEEKEND. THE GFS HAS BEEN HANDLING THIS LOW/TROUGH FAIRLY WELL THE LAST FEW DAYS SO WILL STAY CLOSE TO ITS POPS AND QPF FIELDS THROUGH THE PERIOD. AS THE LOW/TROUGH MOVES NORTH A DEVELOPING WEST TO NORTHWEST FLOW ALBEIT LIGHT WILL SUPPORT WARM AND MUGGY NIGHTS WITH ABOVE NORMAL MIN TEMPERATURES... ESPECIALLY ALONG THE COAST WITH NEAR OR SLIGHTLY ABOVE NORMAL MAX TEMPS DURING EACH DAY. MET/MAV MAX TEMPS DIFFER SOME...SO WILL USE A BLEND WITH DAYTIME HIGHS CLIMBING TO 90 ALONG THE COAST AND LOWER 90S WELL INLAND...WITH OVERNIGHT LOWS IN THE MID/UPPER 70S INLAND/COASTAL LOCATIONS. && .LONG TERM (SUNDAY NIGHT - FRIDAY)...RELATIVELY DEEP TROPICAL MOISTURE WILL REMAIN OVER THE REGION THROUGH THE PERIOD. A FRONTAL BOUNDARY WILL STALL MONDAY OVER THE SOUTHEAST U.S. AND NORTH FLORIDA WHILE SURFACE HIGH PRESSURE BUILDS ALONG THE MID ATLANTIC COAST. WEAK BOUNDARY LAYER FLOW WILL ALLOW SCATTERED AFTERNOON THUNDERSTORMS TO DEVELOP OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. A WEAK SURFACE RIDGE WILL DEVELOP ACROSS SOUTH FLORIDA ON TUESDAY AND WEDNESDAY WITH LIGHT WESTERLY FLOW DEVELOPING ACROSS THE FA. AGAIN...BOUNDARY LAYER WINDS WILL BE RELATIVELY WEAK WHICH WILL ALLOW SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE ENTIRE FA...COULD BE SLIGHTLY GREATER AREAL COVERAGE OVER THE INTERIOR EACH DAY DUE TO THE OVERALL WESTERLY FLOW REGIME. ON THURSDAY...ANOTHER FRONTAL BOUNDARY WILL MOVE OVER THE SOUTHEAST U.S. WITH INCREASING SOUTHWEST FLOW OVER WEST CENTRAL FLORIDA. THIS WILL KEEP OVERNIGHT MIN TEMPS ABOVE NORMAL NEAR THE COAST WITH VERY MUGGY WARM OVERNIGHT CONDITIONS EXPECTED. THIS SHOULD ALSO ALLOW THE WEST COAST SEA BREEZE BOUNDARY TO MOVE INLAND A BIT FASTER WITH HIGHEST POPS OVER THE INTERIOR PENINSULA. FRONTAL BOUNDARY WILL SAG OVER NORTH FLORIDA ON FRIDAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS NORTH OF TAMPA...AND SCATTERED THUNDERSTORMS ELSEWHERE. DAYTIME TEMPERATURES FRIDAY WILL LIKELY BE BELOW CLIMATIC NORMALS DUE TO THE INCREASED CLOUD COVER AND WESTERLY FLOW. TIMING OF THE FRONT IS LIKELY TO CHANGE SLIGHTLY AS IT IS AT THE END OF THE FORECAST PERIOD. && .AVIATION...VFR CONDITIONS WILL PREVAIL...HOWEVER SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL PRODUCE MVFR CIGS AND LCL IFR VSBYS WITH WIND GUSTS TO 30 KNOTS. LATE NIGHT LIFR CIGS AND IFR VSBYS POSSIBLE IN THE FORT MYERS AREA LATE TONIGHT. && .MARINE...LIGHT NORTHEAST TO NORTHERLY WIND FLOW TONIGHT WILL GRADUALLY BECOME LIGHT WEST TO NORTHWEST OVER THE WEEKEND AS THE TROUGH OF LOW PRESSURE DRIFTS NORTHWARD. DURING MONDAY THROUGH WEDNESDAY OF NEXT WEEK A VERY WEAK PRESSURE PATTERN ASSOCIATED WITH WEAK HIGH PRESSURE ACROSS THE SOUTH-CENTRAL PENINSULA AND ADJACENT GULF WILL SUPPORT LIGHT WINDS AND SLIGHT SEAS WITH A DAILY ONSHORE SEA BREEZE COMPONENT DEVELOPING ALONG THE COAST EACH AFTERNOON. NO HIGHLIGHTS EXPECTED THROUGH THE PERIOD. && .FIRE WEATHER...MOISTURE LEVELS AND RAIN CHANCES WILL REMAIN ELEVATED THROUGH THE UPCOMING WEEKEND WITH NO FIRE WEATHER CONCERNS OR HEADLINES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TPA 75 89 77 92 / 40 40 20 40 FMY 75 91 76 92 / 40 40 20 40 GIF 74 90 76 94 / 40 60 20 60 SRQ 74 89 75 91 / 40 40 20 40 BKV 73 89 71 93 / 40 40 20 40 SPG 78 89 80 91 / 40 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WX..JCM LONG TERM/AVIATION...EO
Hazardous weather outlook, Jun 29, 5:15 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EDT FRI JUN 29 2007 FLZ039-042-048>051-055-060-062-065-GMZ830-291600- LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE-TAMPA BAY WATERS- 515 AM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL COUNTIES OF WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ...LIGHTNING IMPACT... NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS MUCH OF THE SUNCOAST. AMPLE ATMOSPHERIC MOISTURE...HOT AND HUMID SURFACE CONDITIONS...AND LIGHT STEERING FLOW WILL ALLOW SEVERAL STORMS TO BECOME PROLIFIC LIGHTNING PRODUCERS...WITH CLOUD TO GROUND FLASH RATES IN EXCESS OF 100 STRIKES IN 15 MINUTES OR LESS. REMEMBER...LIGHTNING KILLS WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. ...FLOOD IMPACT... SLOW MOVEMENT OF SOME OF THIS AFTERNOONS THUNDERSTORMS WILL ALLOW FOR LOCALLY VERY HEAVY RAINFALL...IN EXCESS OF 2 INCHES AND PERHAPS AS HIGH AS 3 INCHES OR MORE. SHOULD THIS RAIN OCCUR IN URBANIZED AREAS...MINOR FLOODING OF POOR DRAINAGE AREAS WILL RESULT. RESIDENTS...PARTICULARLY MOTORISTS PLANNING TRAVEL THIS AFTERNOON AND EVENING...SHOULD REMAIN ALERT TO THE POSSIBILITY OF URBAN FLOODING. ...TORNADO AND WATERSPOUT IMPACT... CONDITIONS ARE MARGINAL FOR SMALL TORNADOES OR WATERSPOUTS TODAY AS THE MEAN WIND FLOW WILL BECOME LIGHT AND GENERALLY FROM THE NORTH THIS AFTERNOON. HOWEVER...GIVEN THE LIGHT FLOW...COLLIDING BOUNDARIES ARE A GOOD POSSIBILITY. SHOULD THESE BOUNDARIES COLLIDE NEAR OTHER NORMALLY OCCURRING SEA BREEZES OVER TAMPA BAY AND CHARLOTTE HARBOR...THERE IS AN INCREASED CHANCE FOR SMALL TORNADOES OR WATERSPOUTS TO OCCUR IN THESE AREAS. ...FIRE WEATHER IMPACT... PORTIONS OF THE SUNCOAST CONTINUE TO EXPERIENCE DROUGHT CONDITIONS. WHILE MANY AREAS ARE EXPECTED TO SEE WELCOME RAINS TODAY...SOME MAY ONLY RECEIVE A GLANCING BLOW FROM NEARBY THUNDERSTORMS...WHILE CLOUD TO GROUND LIGHTNING STRIKES EXTEND SEVERAL MILES FROM THE CORE OF THE STORM. IN THE PAST WEEK...SEVERAL BRUSH AND WILD FIRES HAVE BEEN IGNITED BY LIGHTNING STRIKES IN AREAS WHERE SURFACE FUELS REMAIN UNUSUALLY DRY FOR LATE JUNE. OTHERWISE...HIGH RELATIVE HUMIDITY AND LIGHTER SURFACE AND TRANSPORT WINDS SUPPORT A LOW THREAT OF WILD FIRE SPREAD TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY. AN APPROACHING MOISTURE BOUNDARY FROM THE NORTH MAY INCREASE CHANCES A BIT ON TUESDAY...PERHAPS HANGING ON INTO INDEPENDENCE DAY AS A WEAK UPPER LEVEL DISTURBANCE BECOMES STATIONARY ACROSS CENTRAL FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. FLZ043-052-056-057-061-291600- SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO- 515 AM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...LIGHTNING IMPACT... NUMEROUS THUNDERSTORMS ARE EXPECTED BY EARLY OR MID AFTERNOON ACROSS INTERIOR WEST CENTRAL FLORIDA. AMPLE ATMOSPHERIC MOISTURE...HOT AND HUMID SURFACE CONDITIONS...AND LIGHT STEERING FLOW WILL ALLOW SEVERAL STORMS TO BECOME PROLIFIC LIGHTNING PRODUCERS...WITH CLOUD TO GROUND FLASH RATES IN EXCESS OF 100 STRIKES IN 15 MINUTES OR LESS. REMEMBER...LIGHTNING KILLS WHEN SKIES DARKEN...MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. ...FLOOD IMPACT... SLOW MOVEMENT OF SOME OF THIS AFTERNOONS THUNDERSTORMS WILL ALLOW FOR LOCALLY VERY HEAVY RAINFALL...IN EXCESS OF 2 INCHES AND PERHAPS AS HIGH AS 3 INCHES OR MORE. SHOULD THIS RAIN OCCUR IN URBANIZED AREAS...MINOR FLOODING OF POOR DRAINAGE AREAS WILL RESULT. RESIDENTS...PARTICULARLY MOTORISTS PLANNING TRAVEL THIS AFTERNOON AND EVENING...SHOULD REMAIN ALERT TO THE POSSIBILITY OF URBAN FLOODING. ...FIRE WEATHER IMPACT... PORTIONS OF WEST CENTRAL FLORIDA CONTINUE TO EXPERIENCE DROUGHT CONDITIONS. WHILE MANY AREAS ARE EXPECTED TO SEE WELCOME RAINS TODAY...SOME MAY ONLY RECEIVE A GLANCING BLOW FROM NEARBY THUNDERSTORMS...WHILE CLOUD TO GROUND LIGHTNING STRIKES EXTEND SEVERAL MILES FROM THE CORE OF THE STORM. IN THE PAST WEEK...SEVERAL BRUSH AND WILD FIRES HAVE BEEN IGNITED BY LIGHTNING STRIKES IN AREAS WHERE SURFACE FUELS REMAIN UNUSUALLY DRY FOR LATE JUNE. OTHERWISE...HIGH RELATIVE HUMIDITY AND LIGHTER SURFACE AND TRANSPORT WINDS SUPPORT A LOW THREAT OF WILD FIRE SPREAD TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... ANOTHER ROUND OF NUMEROUS THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON AS A LIGHT NORTHWEST FLOW ABOVE THE SURFACE WILL HELP MOVE THE COLLISION ZONE CLOSER TO FLORIDAS ATLANTIC COAST. ONCE AGAIN...AMPLE MOISTURE COMBINED WITH LIGHT STEERING FLOW WILL SUPPORT FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AS WELL AS THE POTENTIAL FOR URBAN AND SMALL STREAM FLOODING. SOMEWHAT DRIER AIR ARRIVING SUNDAY WILL REDUCE THE CHANCE AND COVERAGE OF THUNDERSTORMS...WHICH WILL LIKELY CONTINUE INTO MONDAY BEFORE MORE NUMEROUS ACTIVITY ARRIVES TUESDAY...WITH PERHAPS ANOTHER ROUND ON INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BSG
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.